Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 229, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 5, 1995, 7:29 PM CDT for Finney County, Kansas. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 5, 1995, 7:29 PM CDT (00:29 UTC)
- Expired
- Aug 5, 1995, 8:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Finney County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 8:13 PM CDT | Tornado F0 | Holcomb, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2596 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1524 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 12.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 060031 RRA SVRDDC KSC055-060130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 729 PM CDT SAT AUG 5 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 830 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...WESTERN FINNEY COUNTY AT 730 PM CDT DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 13 MILES WEST OF GARDEN CITY MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR HOLCOMB BY 8 PM CDT AND NEAR GARDEN CITY BY 815 PM. EXPECT HAIL UP TO GOLFBALL SIZE. REMEMBER SEVERE THUNDERSTORMS CAN PRODUCE TORNADOS WITH LITTLE OR NO ADVANCED WARNING. KRUSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:25 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Aug 5, 3:25 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 325 PM CDT SAT AUG 5 1995 ADAP FROM ERLY AFTN SHOWS LEE SIDE TROF OVER ERN CO CONNECTING UP WITH SFC LOW WEST OF LBF. AXIS OF BEST SFC PRES FALLS/THETA ADV HAS SHIFTED INTO WRN KS WITH MOCON BULLSEYE ALONG THE KS/NEB BORDER NR LOW. OF CONCERN FROM MRNG UA ANLYS WAS WRM H7 TMPS OVER SRN CO/NM. THIS APPRS TO BE CAPPING ACTIVITY SOMEWHAT IN ERN CO ATTM. GDA PROFLER SHOWS SOME SLGT BACKING AHEAD OF VORT MAX BUT APPRS STGST PART OF VORT WILL BE MOVG OVER NRN 1/2 OF KS. WOULD LIKE TO RAISE POPS A BIT OVER NRN SCTNS OF CWA WITH THIS IN MIND. CURRENT FCST OF 30% REMAINDER OF THE AREA OK FOR NOW. MODELS IN FRLY GOOD AGREEMENT THAT UPPER RIDGE WILL BUILD INTO CENT PLAINS NEXT FEW DAYS. XPCT TO SEE ANOTHR ROUND OF HOT TMPS WITH HIGH HEAT INDICES. GNRLY WENT WITH MIX OF FWC/FAN TMPS. GERARD
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:24 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 51 min |
| Aug 5, 7:40 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 35 min |
| Aug 5, 8:15 PM CDT | Tornado Warning | DDC | Finney | 45 min |
| Aug 5, 9:00 PM CDT | Severe Thunderstorm Warning | DDC | Haskell | 60 min |
| Aug 5, 9:21 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Stafford | 54 min |
| Aug 5, 9:48 PM CDT | Severe Thunderstorm Warning | DDC | Gray | 42 min |
| Aug 5, 10:27 PM CDT | Severe Thunderstorm Warning | DDC | Edwards | 48 min |
| Aug 5, 10:32 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 43 min |
| Aug 5, 11:51 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 39 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.